Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 56, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 14, 2011, 10:02 AM CDT for Polk County, Iowa. It took effect at Jun 14, 2011, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 10:02 AM CDT (15:02 UTC)
- In effect from
- Jun 14, 2011, 1:00 PM CDT
- Expired
- Jun 14, 2011, 10:46 PM CDT
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Des Moines IA 28 (DMWI4). The gauge peaked at 31.55 ft at Jun 14, 2011, 1:00 PM CDT.
- Action stage
- 34 ft
- Minor stage
- 36 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
998 WGUS43 KDMX 141502 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1002 AM CDT TUE JUN 14 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... RACCOON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-151502- /O.NEW.KDMX.FL.W.0056.110614T1800Z-110617T1500Z/ /DMWI4.1.ER.110614T1800Z.110616T1200Z.110616T1500Z.NO/ 1002 AM CDT TUE JUN 14 2011 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * UNTIL THURSDAY MORNING. * AT 9:15 AM TUESDAY THE STAGE WAS 31.2 FEET. * FLOOD STAGE IS 32.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON...AND CONTINUE RISING TO 32.1 FEET THIS EVENING. GO BELOW FLOOD STAGE THURSDAY MORNING. $$ IAC153-151501- /O.NEW.KDMX.FL.W.0057.110614T1651Z-110617T1800Z/ /DEMI4.1.ER.110614T1651Z.110614T1800Z.110616T1800Z.NO/ 1002 AM CDT TUE JUN 14 2011 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL THURSDAY AFTERNOON. * AT 9:45 AM TUESDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 12.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE MIDDAY TODAY...AND CONTINUE RISING TO 12.3 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$
2 follow-up statements
826 WGUS83 KDMX 142136 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 435 PM CDT TUE JUN 14 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...RACCOON RIVER...NORTH RIVER...CEDAR CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA... MARION...POLK...WAPELLO...WARREN .HEAVY RAINFALL OVER THE LAST TWO DAYS HAS CAUSED RIVERS IN SOUTHEASTERN IOWA TO RISE ABOVE FLOOD STAGE. ADDITIONAL RAINFALL IS EXPECTED TONIGHT WHICH WILL PROLONG THE CURRENT FLOODING. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-152135- /O.CON.KDMX.FL.W.0055.000000T0000Z-110617T0913Z/ /EDYI4.1.ER.110614T0918Z.110614T1730Z.110616T0913Z.NO/ 435 PM CDT TUE JUN 14 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL EARLY THURSDAY MORNING. * AT 4:00 PM TUESDAY THE STAGE WAS 63.6 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY THURSDAY MORNING. $$ IAC179-152134- /O.CON.KDMX.FL.W.0053.000000T0000Z-110617T1832Z/ /OTMI4.2.ER.110614T0136Z.110615T0600Z.110616T1832Z.NO/ 435 PM CDT TUE JUN 14 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL THURSDAY AFTERNOON. * AT 4:20 PM TUESDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 14.5 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$ IAC153-152134- /O.CON.KDMX.FL.W.0056.000000T0000Z-110617T1500Z/ /DMWI4.1.ER.110616T0800Z.110616T1200Z.110616T1500Z.NO/ 435 PM CDT TUE JUN 14 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * UNTIL THURSDAY MORNING. * AT 4:15 PM TUESDAY THE STAGE WAS 31.3 FEET. * FLOOD STAGE IS 32.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THURSDAY MORNING...AND CONTINUE RISING TO 32.2 FEET THURSDAY MORNING. GO BELOW FLOOD STAGE THURSDAY MORNING. $$ IAC153-152134- /O.CON.KDMX.FL.W.0057.000000T0000Z-110617T1800Z/ /DEMI4.1.ER.110614T2319Z.110616T1200Z.110616T1800Z.NO/ 435 PM CDT TUE JUN 14 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL THURSDAY AFTERNOON. * AT 3:45 PM TUESDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 12.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 12.1 FEET THIS EVENING. GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$ IAC121-181-152134- /O.CON.KDMX.FL.W.0045.000000T0000Z-110619T1251Z/ /NRWI4.2.ER.110609T1702Z.110611T1515Z.110618T1251Z.NO/ 435 PM CDT TUE JUN 14 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL SATURDAY MORNING. * AT 4:15 PM TUESDAY THE STAGE WAS 19.2 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 22.0 FEET WEDNESDAY EVENING. GO BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC123-125-152134- /O.CON.KDMX.FL.W.0054.000000T0000Z-110617T1253Z/ /BSSI4.1.ER.110614T0830Z.110615T1200Z.110616T1253Z.NO/ 435 PM CDT TUE JUN 14 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL THURSDAY MORNING. * AT 4:15 PM TUESDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 23.9 FEET WEDNESDAY MORNING. GO BELOW FLOOD STAGE THURSDAY MORNING. $$
364 WGUS83 KDMX 150346 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1046 PM CDT TUE JUN 14 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... RACCOON RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK .THE RACCOON RIVER IS NO LONGER ANTICIPATED TO RISE ABOVE FLOOD STAGE DUE TO MUCH OF THE RAINFALL TONIGHT FALLING SOUTH OF THE DES MOINES AREA. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-150416- /O.CAN.KDMX.FL.W.0056.000000T0000Z-110617T1500Z/ /DMWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1046 PM CDT TUE JUN 14 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * AT 9:15 PM TUESDAY THE STAGE WAS 30.3 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 31.5 FEET. FALL TO 30.0 FEET THURSDAY MORNING. $$ IAC153-150416- /O.CAN.KDMX.FL.W.0057.000000T0000Z-110617T1800Z/ /DEMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1046 PM CDT TUE JUN 14 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * AT 9:45 PM TUESDAY THE STAGE WAS 10.4 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 11.9 FEET. RISE TO 10.8 FEET THURSDAY MORNING AND THEN BEGIN FALLING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:30 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 6:30 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT TUE JUN 14 2011 .DISCUSSION... STRONG 60 KT LOW LEVEL JET IS POINTING INTO IOWA THIS MORNING WITH GOOD SPEED CONVERGENCE AND MUCAPES OF 2000 TO 3000 J/KG LIFTING INTO STATE. IN ADDITION...MID LEVEL LAPSE RATES NEAR 8.5 C/KM AND PWATS OVER 1.5 INCHES. THIS HAS ALL RESULTED IN AN ACTIVE NIGHT WITH AREAS OF HEAVY RAINFALL OBSERVED OVER THE SOUTHERN HALF OF THE AREA IN ADDITIONAL TO NUMEROUS LARGE HAIL REPORTS. THIS AREA OF ACTIVITY IS EXPECTED TO GRADUALLY LIFT NORTHEAST THIS MORNING WITH THE SOUTH BECOMING MOSTLY DRY FOR A PERIOD. A DECAYING MCS/DEVELOPING MCV IS CURRENTLY LIFTING NORTHEAST THROUGH NEBRASKA AND MAY IGNITE ADDITIONAL STORMS OVER NORTHERN IA THIS MORNING WHICH WOULD TRACK EAST/SOUTHEAST ALONG THE INSTABILITY AXIS. SURFACE WARM FRONT IS EXPECTED TO REACH SOUTHERN IOWA THIS AFTERNOON WITH INCREASING SFC BASED INSTABILITIES AND WEAKENING INHIBITIONS AS THE UPPER WAVE TO THE WEST APPROACHES. SUPERCELLS CAPABLE OF LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. POSSIBLY THE GREATEST THREAT THOUGH IS ANOTHER ROUND OF HEAVY RAINFALL WHEN IT IS NOT NEEDED. PWATS INCREASE TO NEAR 1.75 INCHES LATE THIS AFTERNOON AND TONIGHT. WITH THE THREAT OF HEAVY RAINFALL ONCE AGAIN...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z WEDNESDAY. PRECIPITATION WILL BE ENDING FROM WEST TO EAST ON WEDNESDAY THEN MOSTLY DRY THROUGH THURSDAY AS HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR PRECIPITATION AND THUNDERSTORMS ARRIVES THURSDAY NIGHT AND FRIDAY AS THE NEXT UPPER WAVE MOVING THROUGH THE SOUTHWEST FLOW HEADS TOWARD IOWA. && .AVIATION...14/12Z CONVECTIVE COMPLEX OVR ERN IA WILL PUSH TO THE EAST LEAVING VFR TO OCNL MVFR CIGS OVR THE STATE FOR THE LATE MRNG AND AFTN. ANOTHER LO PRES WILL PUSH TOWARD THE STATE AS A WARM FRONT LIFTS NWD INTO THE FAR SRN PART OF THE STATE. TSRA WILL BE WDSPRD TNGT AGAIN WITH CIGS FALLING TO IFR BY LATE TNGT AS TROF MOVES THRU THE STATE AND WINDS SWING AROUND TO N-NWLY. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GUTHRIE- JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK- RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && DISCUSSION...DONAVON AVIATION...MS JUN 11
Hazardous weather outlook, Jun 14, 5:47 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 547 AM CDT TUE JUN 14 2011 IAZ057>062-070>075-081>086-092>097-151100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 547 AM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA ALONG AND SOUTH OF INTERSTATE 80. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DIMINISH ACROSS THE AREA THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND INTO THE OVERNIGHT. ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS ALONG WITH ISOLATED . HEAVY RAIN IS ALSO POSSIBLE AND COULD CAUSE FLASH FLOODING OR RENEWED RIVER FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. NUMEROUS RIVER FLOOD WARNINGS ARE ALSO IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY. ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON AND INTO THIS EVENING. RAINFALL REPORTS ARE ALSO APPRECIATED. IAZ004>007-015>017-023>028-033>039-044>050-151100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 547 AM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA NORTH OF INTERSTATE 80. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY THEN BECOMING MORE WIDESPREAD TONIGHT. A FEW SEVERE STORMS WITH PING PONG SIZED HAIL AND 60 MPH WINDS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY. ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS ARE ALSO APPRECIATED.
In the hours before
Local storm report, Jun 14, 5:20 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL PELLA AIRPORT 41.40N 92.95W
06/14/2011 E1.00 INCH MARION IA TRAINED SPOTTER
0510 AM HAIL 4 E CLEAR LAKE 43.14N 93.29W
06/14/2011 E1.75 INCH CERRO GORDO IA TRAINED SPOTTER
&&
MS JUN 11Special weather statement, Jun 14, 5:46 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 546 AM CDT TUE JUN 14 2011 IAZ048-049-060-061-141145- JASPER-MARSHALL-POLK-STORY- 546 AM CDT TUE JUN 14 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND HAIL... AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL POLK COUNTY TO WEST CENTRAL JASPER COUNTY...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...WINDS OF UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL OF AN INCH PER HOUR...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HUXLEY... BAXTER... CAMBRIDGE... BAXTER... MAXWELL... COLLINS... RHODES... THE HEAVY RAIN WILL LIKELY CAUSE PONDING ON SOME ROADWAYS AND LOW AREAS. BE PREPARED FOR WATER PONDING ON THE ROADS.
Local storm report, Jun 14, 6:09 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM HAIL 2 NW MAXWELL 41.91N 93.43W
06/14/2011 E1.50 INCH STORY IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 14, 8:13 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM HAIL CLIVE 41.61N 93.77W
06/14/2011 E0.75 INCH POLK IA TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:16 PM CDT | River Flood Warning | DMX | Wapello | 54 hr |
| Jun 13, 9:01 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 13, 11:52 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 23 min |
| Jun 14, 12:16 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 44 min |
| Jun 14, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 50 min |
| Jun 14, 12:57 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 35 min |
| Jun 14, 1:01 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 16 min |
| Jun 14, 1:04 AM CDT | Flash Flood Warning | DMX | Madison | 4 hr |
| Jun 14, 1:12 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 48 min |
| Jun 14, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 44 min |
| Jun 14, 1:54 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 51 min |
| Jun 14, 2:09 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 51 min |
| Jun 14, 2:27 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hardin, Marshall, Story | 63 min |
| Jun 14, 2:59 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 53 hr |
| Jun 14, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall | 48 min |
| Jun 14, 3:54 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 51 min |
| Jun 14, 5:05 AM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Jun 14, 5:09 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 23 min |
| Jun 14, 5:14 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 46 min |
| Jun 14, 6:00 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 45 min |
| Jun 14, 6:32 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 34 hr |
| Jun 14, 10:02 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Jun 14, 10:57 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.